Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 27, 2021, 8:33 AM CDT for 6 counties in Wisconsin. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 8:33 AM CDT (13:33 UTC)
- Expired
- Jul 27, 2021, 9:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Green Bay, WI
Counties Calumet County, WI, Manitowoc County, WI, Portage County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 65 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
800
WWUS83 KGRB 271333
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
833 AM CDT Tue Jul 27 2021
WIZ035>039-045-048>050-271430-
Calumet-Waupaca-Outagamie-Winnebago-Wood-Waushara-Manitowoc-Portage-
Brown-
833 AM CDT Tue Jul 27 2021
...GUSTY WINDS ACROSS PORTIONS OF CENTRAL AND EAST-CENTRAL WISCONSIN
THIS MORNING...
At 828 AM CDT, radar indicated a weakening line of thunderstorms
along a line from near Babcock to Oshkosh to near Howards Grove.
Movement was southeast at 35 mph.
Outflow from the storms was resulting in gusty winds to 30 mph well
away from the main line of storms.
Locations impacted include...
Appleton, Oshkosh, Manitowoc, Wisconsin Rapids, Waupaca, Wautoma,
Menasha, Kaukauna, Little Chute and New London.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
4425 9032 4456 9032 4430 8748 4418 8745
4407 8759 4389 8770 4389 8816 4394 8816
4394 8840 4389 8840
TIME...MOT...LOC 1332Z 307DEG 31KT 4434 9011 4386 8780
$$
SkowronskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 27, 6:49 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 27, 6:49 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 649 AM CDT Tue Jul 27 2021 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 402 AM CDT Tue Jul 27 2021 The first linear MCS that produced widespread damaging winds over northern and eastern WI has weakened and shifted across Lake Michigan, while another west to east oriented line of storms was dropping south across the forecast area. This line was being sustained by WAA/moisture convergence and a weak short-wave trough, and MUCAPE of 1500-2000 j/kg over north central/central WI. Expect the strrongest cells to move through central WI early this morning, with convection weakening in the east as it encounters an air mass that was overturned by earlier storms. All of this convection will result in the frontal boundary getting shoved to our south this morning, which should bring a lull in the precipitation this afternoon into tonight, with only isolated storms anticipated. Highs today should be in the upper 70s and lower 80s north, and middle to upper 80s south, with an easterly wind component keeping the lakeshore counties in the 70s. Lows tonight should be in the upper 50s to middle 60s. On Wednesday, a surface/850 mb warm front will lift back toward the region, as low pressure moves into MN. Strong WAA will cause scattered/numerous thunderstorms to develop during the afternoon. With increasing instability and very strong deep layer shear/helicity, severe thunderstorms (including supercells) look like a good bet. High temperatures will be in the lower 80s north, and middle to upper 80s south, with slightly cooler readings along the lakeshore. Heat indices may reach the middle 90s in parts of central WI. .LONG TERM...Wednesday Night Through Monday Issued at 402 AM CDT Tue Jul 27 2021 Severe weather indices are pointing toward a potentially significant severe weather and heavy rainfall event Wednesday night. A warm front will lift into central WI, accompanied by MUCAPE of 2000-4000 j/kg, deep layer shear of 55-70 knots, 0-3km helicities of 400-600, low LCL heights and abundant low-level CAPE. Supercells, including potential for a high-end severe event and a few tornadoes, are a concern for especially the southwest half of the forecast area, where SPC has highlighted an enhanced risk of severe storms. With PWATS around 2 inches and 850 mb Tds of 14-17 C, torrential rainfall is also a significant concern. Most of the convection should shift south of the region by Thursday morning. The next chance of thunderstorms will be late Friday night into Saturday, when a cold front and associated short-wave trough move through. Instability, moisture and shear are much more modest than the midweek set-up, but could still see a few strong to severe storms. Canadian high pressure should bring drier and somewhat cooler weather for the end of the weekend and early part of next week. && .AVIATION...for 12Z TAF Issuance Issued at 640 AM CDT Tue Jul 27 2021 Showers and embedded thunderstorms will continue to sag south through central and east central WI this morning, and should be mainly out of the area by 16z. Will carry a TEMPO group for tstms at AUW/CWA until 14z, and at OSH from 14z-16z. Outflow from the various rounds of storms should push a frontal boundary south of the region this afternoon through tonight, and result in a lull in the precipitation. That being said, isolated tstms may linger through the period. Weak high pressure will settle over the region tonight, and light winds will combine with abundant moisture from recent rain to prduce patchy/areas of fog late. Suspect we will see IFR vsbys at several locations, along with spotty very low ceilings. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......Kieckbusch AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 27, 4:19 AM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 419 AM CDT Tue Jul 27 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-280930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 419 AM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a chance of thunderstorms this morning. Brief gusty winds and heavy downpours are anticipated with any storms. There should be lull in thunderstorm activity this afternoon and tonight, though an isolated storm or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A significant severe weather event is looking more likely Wednesday afternoon into Wednesday night. Any of the thunderstorms could be severe and produce damaging winds and large hail. A tornado or two will also be possible, especially from central Wisconsin into the southern Fox Valley. Torrential rainfall is also likely, and may lead to flooding. Humid conditions are also likely through Wednesday. The heat index could reach the lower to middle 90s across central Wisconsin and the southern Fox Valley. The combination of heat and humidity will result in an elevated risk of heat related illness, especially for individuals in poor health. There is also a threat of thunderstorms on Saturday, though it is too early to determine if severe weather will occur. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Wednesday afternoon and night. LMZ521-522-541>543-280930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 419 AM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight There is a chance of thunderstorms, especially this morning. Gusty winds and brief heavy rainfall will be possible with the storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms will continue to be possible at times Wednesday afternoon and Wednesday night. Any storms that develop will be capable of producing strong winds, hail, torrential rainfall, and lightning. There is also a chance of thunderstorms on Saturday. Kieckbusch
In the hours before
Special weather statement, Jul 27, 6:16 AM CDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Green Bay WI 616 AM CDT Tue Jul 27 2021 WIZ030-035-036-271200- Wood WI-Marathon WI-Portage WI- 616 AM CDT Tue Jul 27 2021 ...SPECIAL WEATHER STATEMENT... At 615 AM CDT, Doppler radar was tracking a strong thunderstorm near Marshfield, or 24 miles northwest of Wisconsin Rapids, moving southeast at 35 mph. Heavy rain, pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Stevens Point, Wisconsin Rapids, Marshfield, Mosinee, Spencer, Whiting, Bevent, Amherst, Pittsville and Lake Wazeecha. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4483 9032 4482 8922 4436 8922 4438 9032 TIME...MOT...LOC 1115Z 303DEG 30KT 4471 9007 Bersch
Special weather statement, Jul 27, 6:58 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
658 AM CDT Tue Jul 27 2021
WIZ035-036-271245-
Wood WI-Portage WI-
658 AM CDT Tue Jul 27 2021
...STRONG THUNDERSTORMS MOVING ACROSS WOOD AND PORTAGE COUNTIES...
At 657 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Whiting to near Wisconsin Rapids to 6
miles west of Pittsville. Movement was southeast at 45 mph.
Heavy rain, pea size hail and winds in excess of 30 mph will be
possible with these storms.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Marshfield, Whiting, Pittsville,
Babcock, Lake Wazeecha, Plover, Stockton and Nekoosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4466 9032 4464 8940 4426 8936 4424 8948
4425 9032
TIME...MOT...LOC 1157Z 308DEG 40KT 4446 8959 4443 8992 4443 9026
BerschSpecial weather statement, Jul 27, 7:27 AM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
727 AM CDT Tue Jul 27 2021
WIZ045-048-271330-
Winnebago WI-Waushara WI-
727 AM CDT Tue Jul 27 2021
...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL WISCONSIN...
At 726 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Hartman Creek State Park to
near New Rome to 6 miles southeast of Shortville to 10 miles
northeast of Blair. Movement was southeast at 40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Wautoma, Redgranite, Plainfield, Napowan Scout Camp, Rush Lake,
Silver Lake, Pine River, Eureka, Dakota and Mount Morris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4398 8889 4398 8953 4400 8960 4424 8960
4424 8918 4390 8865 4390 8889
TIME...MOT...LOC 1226Z 305DEG 44KT 4432 8939 4426 8984 4443 9043 4438
9105
KallasLocal storm report, Jul 27, 8:02 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
802 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM TSTM WND DMG CONOVER 46.04N 89.25W
07/26/2021 VILAS WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.
1042 PM TSTM WND DMG 3 NE EAGLE RIVER 45.94N 89.21W
07/26/2021 VILAS WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.
1056 PM TSTM WND DMG HILES 45.71N 88.98W
07/26/2021 FOREST WI LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN. TIME ESTIMATED BY
RADAR.
1056 PM TSTM WND DMG ALVIN 46.01N 88.81W
07/26/2021 FOREST WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.
1108 PM TSTM WND DMG RHINELANDER 45.63N 89.41W
07/26/2021 ONEIDA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.
1110 PM TSTM WND DMG TIPLER 45.91N 88.63W
07/26/2021 FLORENCE WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TIPLER AND ACROSS FLORENCE
COUNTY.
&&
ECKBERGLocal storm report, Jul 27, 8:31 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
831 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM TSTM WND DMG TOMAHAWK 45.46N 89.73W
07/26/2021 LINCOLN WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN. REPORTS OF TREES AND POWER
LINES DOWN ACROSS THE NORTHERN HALF OF THE COUNTY.
1128 PM NON-TSTM WND DMG ANTIGO 45.15N 89.15W
07/26/2021 LANGLADE WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.
1128 PM TSTM WND DMG 2 SE HOGARTY 45.01N 89.28W
07/26/2021 MARATHON WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.
&&
ECKBERGSpecial weather statement, Jul 27, 8:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
833 AM CDT Tue Jul 27 2021
WIZ035>039-045-048>050-271430-
Calumet-Waupaca-Outagamie-Winnebago-Wood-Waushara-Manitowoc-Portage-
Brown-
833 AM CDT Tue Jul 27 2021
...GUSTY WINDS ACROSS PORTIONS OF CENTRAL AND EAST-CENTRAL WISCONSIN
THIS MORNING...
At 828 AM CDT, radar indicated a weakening line of thunderstorms
along a line from near Babcock to Oshkosh to near Howards Grove.
Movement was southeast at 35 mph.
Outflow from the storms was resulting in gusty winds to 30 mph well
away from the main line of storms.
Locations impacted include...
Appleton, Oshkosh, Manitowoc, Wisconsin Rapids, Waupaca, Wautoma,
Menasha, Kaukauna, Little Chute and New London.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
4425 9032 4456 9032 4430 8748 4418 8745
4407 8759 4389 8770 4389 8816 4394 8816
4394 8840 4389 8840
TIME...MOT...LOC 1332Z 307DEG 31KT 4434 9011 4386 8780
SkowronskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:26 PM CDT | Special Weather Statement | GRB | Door | 49 min |
| Jul 26, 8:33 PM CDT | Special Marine Warning | GRB | 36 min | |
| Jul 26, 9:43 PM CDT | Special Weather Statement | GRB | Vilas | 62 min |
| Jul 26, 10:30 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 50 min |
| Jul 26, 10:37 PM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 53 min |
| Jul 26, 10:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 45 min |
| Jul 26, 11:06 PM CDT | Severe Thunderstorm Warning | GRB | Florence | 54 min |
| Jul 26, 11:11 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida | 49 min |
| Jul 26, 11:33 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Menominee, Oconto, Shawano | 57 min |
| Jul 26, 11:39 PM CDT | Special Weather Statement | GRB | Marinette | 36 min |
| Jul 26, 11:58 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Outagamie, Portage, Waupaca | 62 min |
| Jul 27, 12:16 AM CDT | Special Marine Warning | GRB | 89 min | |
| Jul 27, 12:24 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Marinette, Oconto, Shawano | 66 min |
| Jul 27, 12:37 AM CDT | Special Marine Warning | GRB | 83 min | |
| Jul 27, 12:51 AM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 54 min |
| Jul 27, 12:52 AM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 38 min |
| Jul 27, 12:55 AM CDT | Special Weather Statement | GRB | Manitowoc | 35 min |
| Jul 27, 1:18 AM CDT | Special Weather Statement | GRB | Oneida | 42 min |
| Jul 27, 1:28 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 32 min |
| Jul 27, 1:42 AM CDT | Special Weather Statement | GRB | Manitowoc | 48 min |
| Jul 27, 1:53 AM CDT | Special Weather Statement | GRB | Lincoln | 52 min |
| Jul 27, 2:30 AM CDT | Special Weather Statement | GRB | Langlade | 45 min |
| Jul 27, 2:41 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln, Marathon, Menominee, Shawano | 49 min |
| Jul 27, 3:20 AM CDT | Special Weather Statement | GRB | Brown, Marathon, Menominee, Outagamie, Portage, Shawano and 2 more | 40 min |
| Jul 27, 3:51 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Marathon, Outagamie and 6 more | 69 min |
| Jul 27, 6:16 AM CDT | Special Weather Statement | GRB | Portage, Wood | 44 min |
| Jul 27, 6:58 AM CDT | Special Weather Statement | GRB | Portage, Wood | 47 min |
| Jul 27, 7:27 AM CDT | Special Weather Statement | GRB | Waushara | 63 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.